Discussions that mention xanax

Anxiety board


Yes, there are different types of attacks, and anxiety and panic attacks can be different. And panic attacks themselves can be different, some more intense than others, some lasting longer than others. Panic attacks can occur out of the blue, when your calm even. It's horrible. I hope your Dr. gave you something for them when you went today. Mine gave me Xanax until the Lexapro kicks in, to help with the anxiety. I wish she would prescribe it long term, but she won't. Others here take it long term, but it is hard to find a Dr. who will do that.

How are you feeling now?
Michelle
I'm feeling much better now, thanks. I was incredibly late to my doctor's appointment because I got lost... I did that thing where you think you went too far and turn around right before the street you're looking for... went back a few miles and reached another city, turned back around and finally found it (two blocks from where I turned around), but of course he couldn't see me so I had to reschedule.

I doubt he would've prescribed me something like xanax, just because he's a regular doctor and I've heard it's rare for them to do that. When I went and saw a nurse practitioner yesterday (my psychiatrist was out) he told me he's reluctant about giving me a benzo (like xanax) because I'm young and it's addictive. But he told me if by my next appointment (3 weeks) the Lexapro doesn't seem to help then he would prescribe me a benzo. I'm hoping that it does work and that I won't have any panic attack because of it.

I saw that you just started taking it last night, I'm glad to hear that you aren't having any side effects. Anyway, I'm going to keep at it... and I look forward to hearing about your updates as the weeks go by.
Xanax made me very anxious when I first started taking it. I had to go down to 5 mg/day just to work up to 10 mg/day. It made me sweat, gave me more panic.....but after one week it leveled out and I feel great. It really helps but it did take a few days to get used to it and see the full affect.
Good luck.
Quote from tgrose:
Xanax made me very anxious when I first started taking it. I had to go down to 5 mg/day just to work up to 10 mg/day. It made me sweat, gave me more panic.....but after one week it leveled out and I feel great. It really helps but it did take a few days to get used to it and see the full affect.
Good luck.

Man, that is a lot of Xanax to start with. Why did your doctor prescribe so much? The max that the drug company recommends for anyone is 10 mg, so that is kind of scary and it is an addictive drug. I only ask because I found relief from most if not all of my anxiety at 2mg per day as opposed to 5-10. I would seriously consider lowering your dosage if you can so that you don't have to deal with the horrible withdrawl someday or become seriously addicted.
Yesterday was really good as far as side effects, I had hardly none. I was still very anxious and panicky, but strictly talking side effects of the medicine, it was very minimal. Now remember, I also have Xanax to take, which HELPS big time. Also, I had started out on 5mg to give myself time to build up to it.
Ok, so last night I decided to go up to my 10mg, and today I feel AWFUL. I am so anxious, feeling like I'm going to crawl out of my skin, basically on the verge of a panic attack. I am also very dizzy, headache, and tummy is a mess, hurts really bad. I'm very hot too. I took a half a Xanax so hopefully it will calm it down a little. I kind of wish I didn't take the 10 and stayed at
5, but I am hoping this is the only day it will be this bad, otherwise I'm going back to 5mg. I just don't know how much therapeutic benefit 5mg is?
Yes, my symptoms don't last constantly either, just comes and goes. Let's hang in here, together, and keep our fingers crossed we'll feeling really good in 2 weeks. Take your pill at night, it really does help. Could you call your Dr. and ask them to give you some Ativan or Xanax for a week or two to help you get thru the side effects? It will really help.
I literally had to make myself get out of bed this morning. I could just lay there all day, but I'm trying so hard to get better. I am going to go for a little walk too. I only take 10 minute walks, but that's better than nothing.
Off for now, talk to you soon.
Michelle
Hey there, well it's much better as far as side effects. I don't have any anymore. I too still have the anxiety, although today was not as bad. My days are like yours, the better and worse thruought the day. My huge problem is I got my days and nights backwards, so for me, maybe I might need to take my pill in the morning. I am going to bed at midnight and getting up all thru the night and at 6am I am WIDE awake, and then about 8am to noon I am sleepy and sometime take a nap. Then around 4pm to 9pm I am full of LOTS of energy. Mornings are still really rough for me. I wake up still anxious, so I'm hoping it will soon fade. I read on anothers post that someone believes that SSRI's can cause tachycardia and palpitations, and I hope that won't happen with me, because my whole anxiety is over my heart condition. But I guess I will just have to wait and see. I think for me I really needed something to help me cope, I just hope this is the right drug. I really don't want to take it for two months and then have to switch to something new. I read that a lot on here, where people have to switch different meds before they find the right drug. I couldn't imagine starting over.
I am seeing a psychologist. I don't like going, to be honest, and I have to take a Xanax before I go. I feel like it's a huge waste of my money to go talk about how crappy I feel. He thought that was funny. He wants me to come weekly until I get some of my panic out of the way. So far I don't feel much from him, but he did say for me it was going to take some time because I obviously have a huge anxiety problem. He is hoping the Lexapro will work too so it can help me calm down to where I can let him help me too. I hope you like your counselor.
Off to bed for now, where I can lay and stare at the ceiling, haha. I'm glad your sticking thru this, as well as me! Talk to you later. Michelle